Self-medication and its risks. Common pills that can lead to cancer!


Self-medication and the risks we face. Self-medication is defined as the selection and use of medications by individuals (or a family member of individuals) to treat self-recognized or self-diagnosed conditions or symptoms.

Self-medication is a global phenomenon and can potentially contribute to the resistance of human pathogens to antibiotics. Negative consequences of such practices should always be emphasized for the community and steps to reduce it.

Irrational use of antimicrobials without medical guidance may lead to an increased likelihood of inadequate, incorrect or undue therapy, missed diagnosis, delays in proper treatment, pathogen resistance and increased morbidity.

Self-medication and the risks we face

It would be safe if people using various treatments had sufficient knowledge about its dose, time of administration, side effect on overdose, but due to lack of information can cause serious effects such as antibiotic resistance, skin problems. , hypersensitivity and allergy, and sometimes can lead to cancer or even death. Let’s not forget the case of the patient who died the other day of a paracetamol overdose, from the desire to treat himself with coronavirus.

Major problems with self-medication are waste of resources, increased resistance to pathogens, and cause serious health hazards, such as side effects and prolonged suffering. Antimicrobial resistance is a current global problem, especially in developing countries where antibiotics are available without a prescription.

Therefore, the government should take the necessary steps to regulate responsible self-medication. This can be done by providing safe medicines together with appropriate instructions on how to use them and, if necessary, consult a doctor.

Thus we still have some examples of seemingly trivial drugs, which taken without the guidance of a doctor can lead to fainting, coma, stroke or heart failure. Therefore, if we do not follow the proper dosage of paracetamol, toxic hepatitis may occur, according to Antenna3.

– Opioid analgesics consumed in high doses can lead to respiratory disorders, up to cardio respiratory arrest.

– High-dose anti-inflammatory drugs can cause digestive bleeding. This category also includes our everyday aspirin. Also beware of ibuprofen because it can lead to miscarriage.

Pay close attention to sedatives combined with alcohol. The cumulative effect means a high risk of coma

– Over-the-counter antihypertensives can lead to syncope.

– Diuretics can cause changes in sodium and potassium that cause muscle cramps or heart rhythm disorders.

– Excess iron supplements cause gastrointestinal irritation, and at very high doses may even narrow the digestive tract.

– Some bronchodilator aerosols may cause tachycardia or other rhythm disturbances.

– We also mention rosehip tea, drunk in large doses can cause hepatotoxicity even delirium or hallucinations.

– Fat-soluble vitamins consumed in high doses lead to hypervitaminosis. We are talking here about vitamin A which leads to increased intracranial pressure, vision problems, nausea or migraines.

– Vitamin E increases the risk of prostate cancer or stroke.


Source: Doctorul Zilei by www.doctorulzilei.ro.

*The article has been translated based on the content of Doctorul Zilei by www.doctorulzilei.ro. If there is any problem regarding the content, copyright, please leave a report below the article. We will try to process as quickly as possible to protect the rights of the author. Thank you very much!

*We just want readers to access information more quickly and easily with other multilingual content, instead of information only available in a certain language.

*We always respect the copyright of the content of the author and always include the original link of the source article.If the author disagrees, just leave the report below the article, the article will be edited or deleted at the request of the author. Thanks very much! Best regards!